A Curious Cubic Identity and Self- Similar Sums of Squares

van der Poorten, Alf; Thomsen, Kurt; Wiebe, Mark
March 2007
Mathematical Intelligencer;Spring2007, Vol. 29 Issue 2, p39
Academic Journal
The article presents a mathematical problem which identifies the cubic identity and self-similar sums of squares. The author mentioned that the mathematical model is created by mathematician Hendrik Lenstra. It has presented the sequences of self-similar sums of squares and its step-by-step proving of cubic identity.


Related Articles

  • O "vražjoj krivulji". Vučicević, Martina; Božić, Ivana; Kovačić, Bojan // Osjecki Matematicki List;2013, Vol. 13 Issue 2, p139 

    In this article, we firstly describe the connection between the devil's curve and the game of "diabolo" the curve is named after. We shortly describe the history of studying the curve, as well as basic definitions and terms of algebraic geometry used in the article. Then we give the definition,...

  • Non - traditional Approaches to Selected Stereometric Problems through DGS. Žilková, Katarína; Vallo, Dušan // Electronic Journal of Mathematics & Technology;Oct2011, Vol. 5 Issue 3, p240 

    Mathematics education through dynamic geometry systems (DGS) provides new dimensions for both teachingand learning. The creation of an experimental, interactive and dynamic environment makes possible the teaching of mathematics based on facts, personal experience and, in many cases, on...

  • Differentiably simple Jordan algebras. Popov, A. // Siberian Mathematical Journal;Jul2013, Vol. 54 Issue 4, p713 

    We prove that each exceptional differentiably simple Jordan algebra over a field of characteristic 0 is an Albert ring whose elements satisfy a cubic equation with the coefficients in the center of the algebra. If the characteristic of the field is greater than 2 then such an algebra is the...

  • Root continuity theorems in valued fields. II. Ershov, Yu. L. // Siberian Mathematical Journal;Sep2008, Vol. 49 Issue 5, p852 

    The continuity estimates of Theorem 6 of the first part are improved, using Theorem 2 of the author’s article on the norms of roots and coefficients.

  • IRACIONALNOST NEKIH POZNATIH KONSTANTI. Vuković, Predrag; Keček, Damira; Benković, Martina; Benko, Lucija // Technical Journal / Tehnicki Glasnik;Mar2014, Vol. 8 Issue 1, p70 

    The paper presents proofs of the irrationality of some well known constants. At the end of this article the connection between five most important mathematical constants: and imaginary unit is given 0,1,,eπ i.

  • A STUDY ON ALMOST INCREASING SEQUENCES. Aybek, H. N. Ogduk // Journal of Computational Analysis & Applications;Apr2011, Vol. 13 Issue 3, p450 

    In this paper a general theorem dealing with [ A,pn; δ |k summability method has been proved. This theorem also includes a result of Ogduk [5] concerning the | A, pn |k summability method.

  • On the Solvability of a Problem Nonlocal in Time for a Semilinear Multidimensional Wave Equation. Kharibegashvili, S.; Midodashvili, B. // Ukrainian Mathematical Journal;Jun2015, Vol. 67 Issue 1, p98 

    We study a nonlocal (in time) problem for semilinear multidimensional wave equations. The theorems on existence and uniqueness of solutions of this problem are proved.

  • Catalan's Identity and Sum of k-Lucas Sequence. Jye Ying Sia; Chee Kit Ho // AIP Conference Proceedings;2015, Vol. 1691, p1 

    We proved the Catalan's Identity and obtained the sum using the same generating matrix for the k-Lucas sequence, Ln+l = kLn + Ln-l with the initial values, L0 = k, Ll= 2 when n and k are both positive.

  • Regularity Properties of Random Networks. �zg�r, Ayfer; L�v�que, Olivier; Tse, David // Foundations & Trends in Networking;2011, Vol. 5 Issue 1, p101 

    No abstract available.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics